MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Crack (1135); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a6, patient information: unknown/not provided.Section d6b, if explanted, give date: not applicable as the iol remains implanted.Section e1, telephone number: (b)(6).Entering the telephone number in h11 as the field only takes the us format.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the injector on the preloaded johnson and johnson (jnj) intraocular lens (iol) was defective.The iol was deployed in a more violent manner than usual and that in the peripheral part it looked like ¿splinters.¿ the doctor states that the injector was not perfectly smooth and that when inserting the lens, he observed a kind of splinter in its peripheral area.He also reports that the lens deployed violently.The customer examined the injector and noted some irregularity at the tip.The lens was placed in the patient and remains implanted.When the doctor sees the patient, he hopes not to have any problems since the defect is not in the optics.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the customer provided photos which were evaluated.The photos display the suspect product cartridge and the plunger rod can be observed to be fully advanced.The cartridge tip can be observed to be deformed.Due to no product received, no further evaluation could be performed, and no further issues could be identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20364212
Report Number3012236936-2024-000269
Device Sequence Number14389191
Product Code HQL
UDI-Device Identifier05050474636040
UDI-Public(01)05050474636040(17)260401
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown